Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 178, NWS Tulsa, OK

April 24, 2006Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 5:45 AM CDT for Craig County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2006, 5:45 AM CDT (10:45 UTC)
Expired
Apr 24, 2006, 6:30 AM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Craig County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 241044
SVRTSA
OKC035-241130-
/O.NEW.KTSA.SV.W.0178.060424T1045Z-060424T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
545 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIG COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 630 AM CDT

* AT 543 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 18 MILES WEST OF WELCH...MOVING
  EAST AT 30 MPH.


* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH AND
  BLUEJACKET.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3687 9543 3671 9543 3669 9500 3688 9501

$$
1 follow-up statement
000 
WWUS54 KTSA 241109
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
609 AM CDT MON APR 24 2006

OKC035-241130-
/O.CON.KTSA.SV.W.0178.000000T0000Z-060424T1130Z/
CRAIG OK-
609 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR CRAIG COUNTY...

AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITE OAK...MOVING
EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITE OAK...
VINITA...PYRAMID CORNERS...WELCH AND BLUEJACKET.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3687 9543 3656 9544 3656 9503 3688 9501

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:09 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 24, 3:09 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
309 AM CDT MON APR 24 2006

.DISCUSSION...
OBSERVING TWO DISTINCT AREAS OF CONVECTION THIS MORNING...ONE TO THE
EAST THAT APPEARS TO BE OUTFLOW DOMINATED THUS IS WEAKENING. A
SECOND AREA THAT IS MUCH STRONGER IS ACROSS NORTH CENTRAL OKLAHOMA AND
SOUTHERN KANSAS. 700-500MB THICKNESS/HEIGHTS SUPPORT CURRENT
MOVEMENT TO THE E-NE...WITH THE POSSIBILITY OF IT MOVING MORE SOUTH
OF EAST AS IT PROGRESSES TOWARDS THE NORTHERN SECTIONS OF THE FA.
WILL BASE FIRST PERIOD POPS OFF OF RADAR TRENDS FOR THE
AFOREMENTIONED AREAS. FOCUS THEN TURNS TO THE COLD FRONT WHICH WILL
MOVE THROUGH TONIGHT AND TUESDAY. MODEL QPF HAS REALLY BEEN ALL OVER
THE PLACE THE LAST FEW RUNS...WITH CONFIDENCE WANING EVEN FURTHER
WITH THE POOR INITIALIZATION OF 00Z NAM QPF FIELDS. THAT SAID...WILL
FAVOR HIGHEST POPS ACROSS THE NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS TONIGHT WHERE THESE AREAS WILL BE IN PROXIMITY OF THE BEST
UPPER FORCING. VERY UNSTABLE...BUT CAPPED AMS WILL PREVAIL FOR THE
AFTERNOON...BUT WEAKENING OF THE CAP WITH TIME AND INSTABILITY IN
PLACE WILL WARRANT CHANCES FOR SEVERE STORMS BY THIS EVENING...WITH
THE BEST CHANCES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

COOLER WEATHER EXPECTED BEHIND FRONT...WITH A SLOW MODERATION IN
TEMPS EXPECTED AS THE SFC HIGH SHIFTS OF TO THE EAST WITH TIME.
SUFFICIENT MODEL DIFFERENCES STILL EXIST REGARDING RAIN CHANCES OVER
THE WEEKEND. GFS STILL FURTHER SOUTH AND STRONGER THEN THE ECMWF
CONCERNING INFLUENCES FROM THE NORTHERN STREAM UPPER SYSTEM.
PREVIOUS GFS RUNS HINTED AT RAIN CHANCES GETTING PUSHED SOUTH FOR
THE LATTER PORTION OF THE WEEKEND (SUNDAY)...BUT THE LATEST RUN
SUGGESTS A DRY SUNDAY FOR ALL OF FA EXCEPT FOR POSSIBLY FAR SE OK.
WILL CONTINUE TO SIDE WITH LOW POPS OVER THE WEEKEND GIVEN LOW MODEL
CONFIDENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   87  57  64  43 /  30  60  10  10
FSM   87  64  67  47 /  20  60  40  10
MLC   87  63  66  45 /  20  50  30  10
BVO   85  52  62  40 /  40  60  10  10
FYV   80  58  63  40 /  50  70  30  10
BYV   79  59  61  41 /  50  70  40  10
MKO   86  58  65  43 /  20  50  20  10
MIO   83  55  62  39 /  50  60  20  10
F10   87  59  66  44 /  20  50  20  10
HHW   86  66  68  47 /  20  30  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Apr 24, 5:00 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT MON APR 24 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA....NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...NORTH OF INTERSTATE 44.

DISCUSSION...
AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST ALONG THE OKLAHOMA/KANSAS
BORDER INTO NORTHEAST OKLAHOMA THIS MORNING IS MOVING INTO AN AREA OF
MORE STABLE AIR AND A CONTINUED DECREASE IN COVERAGE AND INTENSITY
IS EXPECTED EARLY THIS MORNING. PARTIAL CLEARING WILL LEAD TO INCREASINGLY
UNSTABLE AIR UNDER A STRONGLY CAPPED ENVIRONMENT DURING THE AFTERNOON. A
SLOW INCREASE IN MOISTURE WILL ALSO INCREASE CAPE VALUES TO 2000 TO 3000
J/KG BY EARLY EVENING. INCREASING VERTICAL SHEAR PROFILES COMBINED WITH
STRONG LARGE SCALE ASCENT WILL BRING A RISK OF SEVERE WEATHER TO
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE EVENING AND OVER
NIGHT HOURS. THE CAPPING INVERSION WILL RESTRICT CONVECTION UNTIL IT
WEAKENS LATE IN THE AFTERNOON. VERTICAL WIND PROFILES SUGGEST THAT
ISOLATED TORNADOES ARE POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY REMAIN ACROSS THE AREA...MAINLY SOUTHEAST OKLAHOMA...
TUESDAY MORNING. HIGH PRESSURE BUILDING INTO THE REGION BEHIND
THE COLD FRONT WILL PUSH THE THUNDERSTORMS EAST OF THE REGION BY MIDDAY
TUESDAY. CHANCES OF THUNDERSTORMS RETURN TO THE REGION FRIDAY AND OVER
THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 24, 12:24 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 AM CDT MON APR 24 2006

OKZ057-058-063-240600-
CRAIG OK-DELAWARE OK-OTTAWA OK-
1224 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA...CRAIG AND DELAWARE

AT 1224 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF PEORIA TO 2 MILES SOUTHWEST OF
PYRAMID CORNERS...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...CLEORA...GROVE...
BERNICE...MIAMI...COMMERCE...AFTON...FAIRLAND...NARCISSA...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...PYRAMID CORNERS AND
BLUEJACKET.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Apr 24, 5:09 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT MON APR 24 2006

OKZ054>056-241100-
NOWATA OK-OSAGE OK-WASHINGTON OK-
509 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...WASHINGTON AND NOWATA

AT 509 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF BARTLESVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...
LENAPAH...OKESA...BARTLESVILLE AND DEWEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Apr 24, 5:19 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT MON APR 24 2006

OKZ057-058-063-241100-
CRAIG OK-DELAWARE OK-OTTAWA OK-
519 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA...CRAIG AND DELAWARE

AT 519 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF WHITE OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...VINITA...WHITE OAK...PYRAMID CORNERS
AND BLUEJACKET.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:37 AM CDTSevere Thunderstorm WarningTSANowata38 min
Apr 24, 6:26 AM CDTSevere Thunderstorm WarningTSACraig, Mayes34 min
Apr 24, 6:40 AM CDTSevere Thunderstorm WarningTSADelaware65 min
Apr 24, 8:16 AM CDTSevere Thunderstorm WarningTSAOsage61 min
Apr 24, 9:25 AM CDTSevere Thunderstorm WarningTSAPawnee42 min
Apr 24, 10:25 AM CDTSevere Thunderstorm WarningTSAOsage65 min
Apr 24, 11:21 AM CDTSevere Thunderstorm WarningTSAOsage, Washington54 min
Apr 24, 11:33 AM CDTSevere Thunderstorm WarningTSANowata57 min
Apr 24, 12:01 PM CDTSevere Thunderstorm WarningTSAPawnee29 min
Apr 24, 12:14 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington61 min
Apr 24, 12:17 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers58 min
Apr 24, 12:53 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa82 min
Apr 24, 1:09 PM CDTSevere Thunderstorm WarningTSAOsage, Washington51 min
Apr 24, 1:10 PM CDTSevere Thunderstorm WarningTSACraig, Delaware65 min
Apr 24, 1:53 PM CDTSevere Thunderstorm WarningTSAOttawa36 min
Apr 24, 2:00 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner60 min
Apr 24, 2:13 PM CDTSevere Thunderstorm WarningTSADelaware50 min
Apr 24, 2:46 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner59 min
Apr 24, 2:56 PM CDTSevere Thunderstorm WarningTSAAdair49 min
Apr 24, 4:50 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee70 min
Apr 24, 5:56 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee79 min
Apr 24, 6:38 PM CDTTornado WarningTSACreek, Tulsa52 min
Apr 24, 6:44 PM CDTSevere Thunderstorm WarningTSAOsage76 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.